MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 KIT, 23FR INTRODUCER, 11CM, STERILE; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 KIT, 23FR INTRODUCER, 11CM, STERILE; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 2000342
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 11/25/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2025, a 77-year-old woman was admitted with a type two aortic dissection.She underwent a bentall procedure with placement of a mechanical aortic valve and coronary artery bypass grafts to the left main coronary artery, which was dissected, as well as to the left circumflex coronary artery and the right coronary artery, which were also dissected.Following surgery, the patient was supported with an intra-aortic balloon pump due to difficulty separating from cardiopulmonary bypass and continued need for pharmacologic circulatory support.The patient experienced recurrent hypotension, and the decision was made to provide additional right ventricular support.During attempted device placement, the patient required defibrillation and direct cardiac massage by the surgeon on three occasions prior to successful pulmonary artery access and rp flex placement.During insertion of the sheath, a dissection of the iliac vein occurred.A surgical cutdown was performed, and the iliac vein injury was repaired successfully.On (b)(6) 2025, care was withdrawn.The event is being conservatively reported as a patient death; however, the outcome is believed to be related to the patient¿s underlying critical condition and the decision to withdraw life-sustaining therapy.

Brand Name
KIT, 23FR INTRODUCER, 11CM, STERILE
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24640651
Report Number1220648-2026-05654
Device Sequence Number9876787
Product Code OZD
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2000342
Device Lot NumberS9653263
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer09/22/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age79 YR
Patient SexFemale
Patient Weight105 LB
Patient RaceWhite